Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Regimen alteration.
Apr 22, 2007

Dear Dr. Daar With my TB therapy over my physician has discontinued the fourth ARV - DDI after a very successful 10 month treatment program wherein the CD4 rose from 24 to 550 and Viral from extraordinary high to non detectable.

The fourth ARV was given to balance the effect of the TB medicine. The main medicine was Triomunne. What i want to know is that discontinuation of Didanosin means that this drug is no longer ever usable in my case ? Also coming down from Stavudine 40 to 30 will cause any resistance to develope for Stavudine ?

bob/Pakistan

Response from Dr. Daar

Hi Bob, Thank you for your posting.

It is great news that you have done so well both in recovering from TB and with the management of your HIV disease. You bring up several important issues that are relevant to you and probably others.

In a situation where viral loads go to undetectable levels and then a drug is stopped, in most cases you will not develop resistance to the stopped drug and it will remain an option for the future. It is important that when a drug is stopped that the person remains on a potent combination and certainly Triomune is that since it has been shown to be very effective as first line therapy. With regards to stavudine (d4T) at 30 versus 40 mg twice per day, most data suggests that both should be adequate.

The most important thing you can do when any change is made in antiretroviral therapy is to be followed closely so that if virologic rebound does occurs it can be identified and managed early. As long as you continue to take your medications reliably I am very optimistic that you will continue to enjoy great success with your treatment.

Best, Eric


Previous
Long term complication
Next
rising CD4 count off treatment?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement